Alert archive / Florida / Lake Wind Advisories in 2018

Lake Wind Advisory 2, NWS Melbourne, FL

January 25, 20184 counties in Florida

NWS Melbourne, FL issued this lake wind advisory at Jan 25, 2018, 3:41 AM EST for 4 counties in Florida. It took effect at Jan 25, 2018, 10:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 25, 2018, 3:41 AM EST (08:41 UTC)
In effect from
Jan 25, 2018, 10:00 AM EST
Expired
Jan 25, 2018, 7:00 PM EST
In force
9 hr
Issued by
NWS Melbourne, FL

Counties Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 76 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 8.7 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2018-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2018-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1559 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

342 
WWUS72 KMLB 250841
NPWMLB

URGENT - WEATHER MESSAGE
National Weather Service Melbourne FL
341 AM EST Thu Jan 25 2018

FLZ041-045>047-053-054-059-064-141-147-260000-
/O.NEW.KMLB.LW.Y.0002.180125T1500Z-180126T0000Z/
Inland Volusia County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-St. Lucie-Martin-Coastal Volusia County-
Northern Brevard County-
Including the cities of Debary, Deland, Deltona, Apopka, 
Maitland, Orlando, Winter Park, Union Park, Altamonte Springs, 
Casselberry, Oviedo, Sanford, Winter Springs, Melbourne, 
Palm Bay, Rockledge, Celebration, Kissimmee, Saint Cloud, 
Sebastian, Vero Beach, Port Saint Lucie, Fort Pierce, Hobe Sound,
Jensen Beach, Port Salerno, Stuart, Daytona Beach, 
New Smyrna Beach, Ormond Beach, Cocoa, and Titusville
341 AM EST Thu Jan 25 2018

...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
EST THIS EVENING...

The National Weather Service in Melbourne has issued a Lake Wind
Advisory, which is in effect from 10 AM this morning to 7 PM EST
this evening. 

* WINDS...Northeast winds will increase to 15 to 20 mph by late
  morning into the afternoon with wind gusts up to 25 to 30 mph
  during the afternoon and early evening hours. 

* IMPACTS...The gusty winds will create choppy conditions across
  the inland lakes. Boaters should exercise caution and always
  were a life jacket on the water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Lake Wind Advisory indicates that winds will cause rough chop
on area lakes. Small boats will be especially prone to capsizing.

&&

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this lake wind advisory went out at Jan 25, 3:21 AM EST, 20 minutes earlier.

Area forecast discussion, Jan 25, 3:21 AM EST, 20 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
321 AM EST Thu Jan 25 2018

.DISCUSSION...

...Windy Conditions Developing Today...
...Hazardous Marine Conditions and Rough Surf at the Beaches...

Today...Surface high pressure will slide east toward the
Carolinas this afternoon with a tight pressure gradient of 6-7 MB
from JAX-MIA progged. This will allow for breezy to windy
conditions as winds veer from northerly early this morning to
northeast this afternoon. Will raise a Lake Wind Advisory for the
coastal counties and portions of the interior with some gusts to
25-30 mph expected. Considerable upper level cirrus early this
morning will transition toward the southern peninsula through late
afternoon as marine stratocu across the Atlantic moves toward the
coast from Brevard to the Treasure Coast by late afternoon. High
temperatures will be mainly in the 60s from the lower 60s across
Volusia to the upper 60s across Okeechobee county and the Treasure
Coast. Stronger winds across the Atlantic will generate rough
surf at the beaches into this afternoon. A moderate risk for rip
currents is also expected.

Tonight...High pressure will remain near the NC coast with the
pressure gradient remaining tight with a 7-8 MB gradient from JAX-
MIA. Low level NE winds will veer to the east with breezy to windy
conditions continuing near the east coast into the overnight hours.
Marine stratocu will move onshore along the coast and push into the
southern interior. Lows will range from the mid to upper 40s west
of I-4 to the upper 50s along the Treasure Coast.

Fri-Fri Night...High pressure along the eastern seaboard will slowly
push into the western Atlc thru this period. The pressure gradient
will remain tight with breezy/gusty ENE/NE winds over much of the
area. These winds will decrease in the evening but still remain
elevated 10-15 mph along the Space/Treasure coasts. The deep onshore
flow will allow stratocumulus clouds to stream onshore with
occasional sprinkles/brief light showers (SChc - up to 20pct) across
coastal counties. PWAT values generally 0.40-0.75 inches but do
approach one inch across Martin County by Sat morning.

Highs mainly in the 60s on Fri with spotty 70 degree readings
possible near Orlando and further southward. Overnight lows for Sat
morning generally in the 50s areawide, except L60s near the coast
from near Melbourne southward.

Sat-Mon...A weak surface low pressure area remains forecast to
develop over the northern GOMEX by Sat evening and will move
eastward to near the FL Panhandle by around sunrise Sun morning. A
cold front will extend southwestward from this low into the Gulf.
The GFS has finally come around a bit in terms of holding off the
brunt of precipitation associated with this system until later in
the day on Sun, but still remains quicker than the ECMWF. The
surface low will move across northern FL Sunday evening/night and
lie off of the southeast U.S. coast by sunrise Mon morning. The
trailing cold front will drag across ECFL (from north to south)
during the morning/afternoon on Mon.

Only weak mid-level energy is associated with this system. PWAT
values will surge in excess of 1.70-1.80 inches ahead/along the
front. May still see isolated lightning storms with this system
Sunday evening/night at least near/north of I-4. For PoPs Sat may
provide up to a 20pct (SChc) threat for sprinkles/light shower near
the coast. While we have 70pct north and 50pct south for Sun, expect
only a SChc or Chc into early afternoon with chances increasing into
late afternoon/early evening for this period. Continue 70pct
areawide Sun night as confidence is growing that this will be period
for greatest precip threat. Expect the precip threat to slowly
decrease through the day on Mon from north to south across ECFL.

Surface winds begin to veer a bit more to ESE on Sat/Sat night, then
more southerly into Sun with the approach of the low pressure. As
the front slowly passes on Mon, winds will veer around to the north
with the pressure gradient decreasing. Temperatures mainly in the
70s areawide on Sat/Sun, perhaps 80 degrees south of Orlando on Sun
depending on timing of the low pressure, clouds, and precip. Highs
on Mon in the 60s north of Melbourne with near 70 to L70s south from
here. Lows Sat overnight/Sun morning in the L60s, except U50s north
of I-4 and potential M60s for the immediate Space/Treasure coasts.
Overnight lows Sun night/Mon morning in the 50s north of I-4, except
L60s south from around Orlando. Cooler air filters down the
peninsula Mon overnight into Tue morning with mins in the 40s across
the interior and L-M50s southward along the coast from the Cape.

Tue-Wed...High pressure builds out of the central CONUS toward the
eastern seaboard into Wed, then into the western Atlc Wed night with
a general drying trend. Enough moisture could find its way back into
the area Wed night to permit a SChc mention for light precip over
the coastal waters and along the Treasure Coast. A tighter pressure
gradient lines up near the Space/Treasure coasts Mon night/Tue which
could allow for breezy conditions here.

Cooler temperatures continue initially with highs Tue mainly in the
60s, except near 60 degrees along the Volusia coast. Lows for
overnight Tue/Wed morning generally in the 50s, but areas north of I-
4 may still realize M-U40s. Temperatures moderate on Wed with M-U60s
north of Melbourne and L70s possible southward. Mins Wed night/Thu
morning in the 50s with perhaps some L60s along the immediate St.
Lucie/Martin coasts.

&&

.AVIATION...
Mainly VFR conditions with cirrus prevalent today and then marine
stratocu moving onshore from KMLB-KSUA tonight. Will see winds gust
to 22-25 knots today from late morning into the afternoon for
coastal and Orlando area terminals. Stronger gusts may continue
tonight for coastal terminals from KMLB-KSUA.

&&

.MARINE...
Today...NE winds around 20 knots this morning will increase to 22-
24 knots offshore this afternoon. Seas will continue to build to 5-7
ft nearshore and up to 8-10 ft across the offshore gulf stream
waters. A small craft advisory will continue with hazardous
conditions for small craft.

Tonight...With high pressure near the NC coast and a tight pressure
gradient NE winds will veer to the east and continue to 20-25 knots.
This will continue hazardous conditions across the Atlantic for
small craft.

Fri-Mon...High pressure along the eastern seaboard will push off
into the western Atlc as low pressure develops over the northern
Gulf Sat night. This low will move across north FL Sun
evening/night, then up the mid Atlc coast on Mon. This low will drag
a cold front across the area Mon morning/afternoon. Deep onshore
flow will allow for isolated sprinkles/light rain chances on Fri-Sat
night. Precipitation chances will increase late in the day on
Sun/Sun night and slowly decrease from north to south during the day
on Mon as the front moves through. Isolated lightning storms may be
possible late Sun/Sun night, especially northward and over the Gulf
Stream. Gusty winds may also accompany some of the heavier
precipitation during this time.

The tight pressure gradient/ENE-E flow will keep 15-20 kts Volusia
near shore leg and 20 kts/20-25 kts elsewhere during the day on Fri
with a gradual lessening northward late in the day Fri/Fri night and
into Sat. However, seas will remain elevated areawide making for
mostly hazardous small craft boating conditions. Seas will be most
manageable near shore Volusia, but generally 5-7 ft and occasionally
4-6 ft thru the period. Elsewhere seas will approach 7-9 ft Gulf
Stream and 5-8 ft outside of the Gulf Stream and south of the
Volusia-Brevard County line (near shore). Expect SCA's to be
extended into this weekend/Monday for much of the area.

&&

.FIRE WEATHER...
Today...The main fire weather hazard will be increasing surface and
transport winds leading to breezy to windy conditions inland and
windy conditions developing near the east coast. The gusty winds
can potentially cause control issues and lead to rapid spread.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  61  49  66  54 /   0   0  10  10
MCO  66  49  71  55 /   0   0  10  10
MLB  66  54  70  60 /   0  10  20  10
VRB  67  57  71  61 /  10  10  20  20
LEE  65  46  69  53 /   0   0   0   0
SFB  65  48  68  54 /   0   0  10  10
ORL  66  49  69  56 /   0   0  10  10
FPR  68  58  70  62 /   0  10  20  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Lake Wind Advisory from 10 AM this morning to 7 PM EST this
     evening for Coastal Volusia County-Indian River-Inland
     Volusia County-Martin-Northern Brevard County-Orange-
     Osceola-Seminole-Southern Brevard County-St. Lucie.

AM...Small Craft Advisory until 4 PM EST Friday for Flagler Beach to
     Volusia-Brevard County Line 0-20 nm.

     Small Craft Advisory until 4 AM EST Saturday for Flagler Beach
     to Volusia-Brevard County Line 20-60 nm-Sebastian Inlet to
     Jupiter Inlet 0-20 nm-Sebastian Inlet to Jupiter Inlet 20-
     60 nm-Volusia-Brevard County Line to Sebastian Inlet 0-20
     nm-Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.

&&

SHORT TERM/AVIATION...Volkmer
LONG TERM....Sedlock
Hazardous weather outlook, Jan 24, 6:24 PM EST, 9 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
624 PM EST Wed Jan 24 2018

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-251030-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
624 PM EST Wed Jan 24 2018

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.WIND AND SEA IMPACT...
High pressure building into the southeast states behind a front
will increase winds and seas across the Atlantic waters tonight.
Northerly winds around 20 knots after midnight will build seas to
hazardous levels across the Atlantic waters by late tonight.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
An extended period of poor to hazardous boating and beach
conditions is expected to through late week into the upcoming
weekend with a prolonged period of breezy onshore flow.

An approaching front will bring a slight chance for lightning
storms by Sunday afternoon to portions of east central Florida
before the front moves east of the area into early next week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Volkmer/Combs

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 3:42 AM ESTBeach Hazards StatementMLBVolusia15 hr

Nearby

Lake Wind Advisories in Florida, 2018Every lake wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.